Ivabradine. Anyone tried this to lower heart rate?!

Help Support ValveReplacement.org:

Eva

Miracle Believer
Joined
Aug 7, 2008
Messages
4,348
Location
Southern California
My husband saw the below article in Bloomberg about Ivabradine as an “alternative that selectively slows the firing rate of the heart’s sinus node, which regulates the speed at which the organ pumps blood.”

Quote:
To normalize the rhythm of the heart for people with POTS, cardiologists are turning to the off-label use of a drug more commonly prescribed for heart-failure patients: Amgen Inc.’s Corlanor. Pam Taub, a cardiologist and professor of medicine at the UC San Diego School of Medicine, says she’s prescribed Corlanor, which goes by the generic name ivabradine, along with specific exercises, to hundreds of patients with POTS, including many so-called Covid long-haulers. “Within a month or two, patients will come back to me and say, ‘I feel better, my heart rate is now much lower,’ and then I start titrating them off the drug,” she says.

It’s important to identify the signs of POTS early and intervene before patients “go into this downward spiral,” says Taub. Wearing compression garments, increasing salt intake, and gradual exercise done initially in a horizontal position, such as recumbent cycling and swimming, are mainstay treatments for POTS. Heart medications known as beta blockers and calcium channel blockers have also been used, though these can lower blood pressure and make patients feel worse, Taub says.
Unquote.

I’m seeing my electrophysiologist on the 29th and will be asking him.
 

pellicle

Professional Dingbat
Joined
Nov 4, 2012
Messages
10,088
Location
Queensland, OzTrayLeeYa
no, but the Mayo has this:
Ivabradine (Oral Route) Side Effects - Mayo Clinic


and wikipedia this:

Ivabradine, sold under the brand name Procoralan among others, is a medication, which is an If inhibitor, used for the symptomatic management of stable heart-related chest pain and heart failure. Patients who qualify for use of Ivabradine for coronary heart failure are patients who have symptomatic heart failure, with reduced ejection volume, and heart rate at least 70 bpm, and the condition not able to be fully managed by beta blockers.​

wondering what If was I looked it up ...


funny

hope it works out
 
Last edited:
  • Like
Reactions: Eva

Eva

Miracle Believer
Joined
Aug 7, 2008
Messages
4,348
Location
Southern California
Wow. Thank you, Pellicle. I was hopeful about it as Bloomberg mentioned that it lowered the heart rate of many patients whose heart didn’t respond well to other medications. There was no mention of the side effects!
 

pellicle

Professional Dingbat
Joined
Nov 4, 2012
Messages
10,088
Location
Queensland, OzTrayLeeYa
There was no mention of the side effects!
well as always these cautions are just that: cautions. So as long as you are in consultation with your GP and being monitored regularly (especially at the start this needs to be a bit more frequent, like weekly) I would think its ok (until it isn't).

Best Wishes
 
  • Like
Reactions: Eva

Paleowoman

VR.org Supporter
Joined
Jun 13, 2010
Messages
2,885
Location
Surrey, UK
I've tried Ivabradine. A few years ago I saw a cardiologist for an expert echocardiogram. My heart rate varies from around 70 to 85, occasionally higher, and imho that's normal, in fact normal heart rate is described as being between 70 and 100. Whenever I have an echo it seems to be around 90. The cardiologist didn't like that. He asked my cardiologist to prescribe me Ivabradine to bring down my heart rate. So I tried it. It lowered my heart rate but raised my blood pressure unacceptably high 200/110 kind of figures ! I certainly didn't want that and refused to take it after a couple of weeks. My heart rate really is normal and it's actually quite understandable for it to go up higher when you're a woman naked from the waist up in front of people you don't know - flight or fright reaction ! High blood pressure, which I experienced, is a known bad side effect of Ivabradine.
 
  • Like
Reactions: Eva

Chuck C

Well-known member
Joined
Dec 5, 2020
Messages
1,582
normal heart rate is described as being between 70 and 100. Whenever I have an echo it seems to be around 90
Before my valve surgery my resting HR was typically about 56 to 62. During echos it was usually 70+. One time it was about 78. For me, it is almost certainly because the tech is repeatedly telling me to hold my breath so that he can get the clear image that he wants. Sometimes the breath hold is more than 30 seconds. Some techs seem to give you more time between breaths to recover and are mindful of not having you hold your breath too long. Others not so much. The time my HR was 78 the particular tech gave me very little time between breath holds and had me hold my breath for long periods. This results in elevation of HR. Increased HR increases cardiac output, which has an impact on at least two of the metrics by which the severity of aortic stenosis is measured. That time that my HR was 78 I had discordance between my valve area, peak jet velocity and pressure gradient. It would seem to make sense to train the techs to take the images in a way that do not cause too much breath holding for too long, so as to avoid elevation in HR and cardiac output.
 

Eva

Miracle Believer
Joined
Aug 7, 2008
Messages
4,348
Location
Southern California
I've tried Ivabradine. A few years ago I saw a cardiologist for an expert echocardiogram. My heart rate varies from around 70 to 85, occasionally higher, and imho that's normal, in fact normal heart rate is described as being between 70 and 100. Whenever I have an echo it seems to be around 90. The cardiologist didn't like that. He asked my cardiologist to prescribe me Ivabradine to bring down my heart rate. So I tried it. It lowered my heart rate but raised my blood pressure unacceptably high 200/110 kind of figures ! I certainly didn't want that and refused to take it after a couple of weeks. My heart rate really is normal and it's actually quite understandable for it to go up higher when you're a woman naked from the waist up in front of people you don't know - flight or fright reaction ! High blood pressure, which I experienced, is a known bad side effect of Ivabradine.
Thank you. I’ll keep that in mind.
 

Latest posts

Top